Wyoming, 2005

Hail in Wyoming, May 22, 2005

May 22, 2005 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 22, 1:30 PM MST, 2 hours 18 minutes earlier.

Area forecast discussion, May 22, 1:30 PM MST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT SUN MAY 22 2005

.SHORT TERM...TONIGHT...WITH OROGRAPHIC INFLUENCES AND LOW LEVEL
CONVERGENCE ALONG THE ERN SLOPES OF THE MTNS...EXPECT SCATTERED
TSTMS TO DEVELOP THIS AFTERNOON ALONG THE ERN SLOPES OF THE LARAMIE
RANGE IN CLOSE PROXIMITY TO THE 850/700 MB THETA-E RIDGE AXII. TSTMS
SHOULD DISSIPATE BY MID EVENING WITH LIMITED LARGE SCALE FORCING.
A FEW STORMS MAY BE STRONG TO SEVERE NEAR THE CO STATE LINE PER
SHEAR/BUOYANCY PARAMETERS.

MON...THE RIDGE FLATTENS ACROSS WY AS A SHORTWAVE TROF MOVES ACROSS
DURING PEAK HEATING. A COLD FRONT WILL PROGRESS SOUTHWARD ACROSS THE
LOWER ELEVATIONS EAST OF THE LARAMIE RANGE. CAPPING INVERSION (WARM
MID LEVEL TEMPERATURES) WILL LIMIT TSTM COVERAGE WEST OF THE LARAMIE
RANGE. ELSEWHERE...SCATTERED TSTMS WILL DEVELOP IN THE AFTERNOON
WITH FRONTAL FORCING COMBINED WITH ADEQUATE LOW/MID LEVEL MOISTURE
(INSTABILITY). COVERAGE OF STORMS WILL BE GREATER ACROSS OUR NRN/ERN
ZONES WHERE LOW LEVEL MOISTURE WILL BE MORE PREVALENT AS DEPICTED BY
850/700 MB THETA-E RIDGE AXII LOCATIONS.   RUBIN

.LONG TERM...MONDAY NIGHT THROUGH THURSDAY...SCATTERED SHOWERS AND
THUNDERSTORMS WILL PERSIST ON THE PLAINS MONDAY NIGHT. INSTABILITY
REMAINS OVER THE FAR SOUTHERN PORTION OF THE CWA DURING THE
EVENING...THEN UPSLOPE FLOW CONTINUES. BELIEVE GFS SUFFERING FROM
CONVECTIVE FEEDBACK WITH PRECIPITATION BULLSEYE IN THE NEBRASKA
PANHANDLE MONDAY NIGHT. ON TUESDAY THE BOUNDARY PULLS OUT OF THE
WESTERN CWA BUT HANGS UP ALONG THE LARAMIE RANGE.  LOW LEVEL
MOISTURE AND CONVERGENCE AID IN DESTABILIZTION AND SCATTERED
THUNDERSTORMS AGAIN POSSIBLE TUESDAY AFTERNOON AND EVENING. NEXT
SHORT WAVE TROF MOVING THROUGH THE NORTHERN PLAINS WEDNESDAY.
ASSOCIATED COLD FRONT MOVES THROUGH THE CWA WEDNESDAY EVENING.
UPSLOPE FLOW PERSISTS ON THE PLAINS THROUGH THURSDAY. COOLER
TEMPERATURES...ESPECIALLY ON THE PLAINS EXPECTED THURSDAY. DRYING
FROM NORTH TO SOUTH THURSDAY AS SURFACE HIGH PRESSURE BUILDS OVER
WYOMING.

THURSDAY NIGHT THROUGH SUNDAY...NW FLOW ALOFT IN RESPONSE TO WESTERN
CONUS RIDGE AND CENTRAL/EASTERN US TROUGH.  RIDGE AXIS SLOWLY
MIGRATES EASTWARD THROUGH THE WEEKEND.  SURFACE HIGH PRESSURE
SLIDING DOWN ALONG THE FRONT RANGE WILL PROVIDE RETURN FLOW/WEAK
EASTERLY WINDS...AND THE THREAT OF -TSRA EACH AFTERNOON IN THE
SNOWY/SIERRA MADRES AND ESPECIALLY EAST/SOUTH OF THE LARAMIE
RANGE...ALBEIT ISOLATED IN NATURE.  THICKNESSES WILL SUPPORT ABOVE
NORMAL TEMPS AS THIS EARLY SUMMER PATTERN CONTINUES INTO EARLY NEXT
WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

STARK/DEMKO
Hazardous weather outlook, May 22, 9:43 AM MST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1043 AM MDT SUN MAY 22 2005

NEZ001>003-019>021-054-055-WYZ059>070-231645-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1043 AM MDT SUN MAY 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
ACROSS THE EASTERN SLOPES OF THE LARAMIE RANGE AND WILL MOVE EASTWARD
ACROSS THE PLAINS EAST OF THE MOUNTAINS THROUGH MID EVENING BEFORE
DISSIPATING. A FEW STORMS MAY BECOME SEVERE...PRODUCING WIND GUSTS
IN EXCESS OF 60 MPH AND HAIL UP TO NICKEL SIZE. THE STRONGEST
STORMS WILL OCCUR NEAR THE COLORADO-WYOMING STATE LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE OF THUNDERSTORMS EXISTS MONDAY AFTERNOON AND EVENING.
SOME THUNDERSTORMS MAY BE SEVERE ACROSS THE WESTERN NEBRASKA
PANHANDLE. AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE
TUESDAY...WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RUBIN

The radar

The Cheyenne radar (KCYS), 49 km away, was scanning. The volume nearest the first event began at 22:50 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Laramie

When
May 22, 3:48 PM MST to 3:55 PM MST
Where
Laramie County, 12 mi W of Albin
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.417, -104.333

3/4 to 1 inch diameter hail reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446413.